Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Have back and joint pain, physically weak and dizzy. Taking steroid injection. Should I continue?

Hi I m advised by one of private doctors to have steroid injection , costing about 50$ for every 6 months. Is that good for my health? He said it s good for me to combat back pain , joint pain and to be healthy and recommended that I do exercise regularly while on the medication. Thanks. I check websites about steroid, and there re too much info about both legal and illegal steroid use. I almost doubt that the private medical practitioner prescribes me an illegal drug when reading about illegal use of steroid by athletes and bodybuilders. So should I have it injected by him once every 6 months? By the way, I m male, 31 and a bit weak physically, always dizzy and a bit overweight due to my full time sedentary work. Thanks. Please advise me in detail.
Asked On : Sat, 16 Feb 2013
Answers:  1 Views:  78
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Sep 2013
Thanks for the query to H.C.M. Forum.
Since steroids are uses only for & as an emergency cases ( life threatening conditions).
Steroids if used for long time there develops reabsorption of calcium from bones hence causes weakness of bones.
2nd side effect of fluid retention in body which develops swelling all over body hence renal impairment is there.
Other side effects are in brief as, lowers immunity, Cushing's syndrome, peptic ulceration, osteoporosis , nausea etc.
Since you are already over weight , this will further aggravate the condition.
However for bone pain and back pain consult an Orthpedician and get his treatment and help.
Good luck.
Answered: Mon, 16 Sep 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor